Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 328, NWS Atlanta, GA

July 20, 20237 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2023, 7:43 PM EDT for 7 counties in Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 7:43 PM EDT (23:43 UTC)
Expired
Jul 20, 2023, 8:45 PM EDT
In force
62 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Glascock County, GA, Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:59 PM EDTTSTM WND DMGNorwood, GACorrects previous tstm wnd dmg report from Norwood. Trees down in the 1000-4000 blocks of Ridge Road in Norwood.
Jul 20, 8:00 PM EDTTSTM WND DMGCamak, GA5 trees down on roadways in Camak.
Jul 20, 8:07 PM EDTTSTM WND DMGWarrenton, GA4 trees down across roadways in Warrenton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:09 PM EDTSevere Thunderstorm WatchSPC7 hr
Jul 20, 6:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WUUS52 KFFC 202343
SVRFFC
GAC125-133-141-265-301-303-317-210045-
/O.NEW.KFFC.SV.W.0328.230720T2343Z-230721T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
743 PM EDT Thu Jul 20 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Warren County in east central Georgia...
  Hancock County in east central Georgia...
  Southeastern Greene County in east central Georgia...
  Glascock County in east central Georgia...
  Northwestern Washington County in east central Georgia...
  Taliaferro County in east central Georgia...
  Southeastern Wilkes County in east central Georgia...

* Until 845 PM EDT.

* At 743 PM EDT, severe thunderstorms were located along a line
  extending from Curry Hill to near Liberty, moving southeast at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sandersville, Washington, Warrenton, Sparta, Gibson, Crawfordville,
  White Plains, Siloam, Norwood, Mitchell, Sharon, Camak, Edge Hill,
  Reynolds at Lake Oconee, Edgehill, Liberty, Springfield, Hamburg
  State Park, Shoals and Holliday Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
      3310 8264 3293 8287 3332 8315 3334 8314
      3344 8324 3387 8258 3383 8260 3364 8248
      3366 8251 3364 8256 3365 8258 3363 8258
      3361 8265 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 2343Z 305DEG 37KT 3383 8256 3338 8312 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
139 
WWUS52 KFFC 210008
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Thu Jul 20 2023

GAC133-265-317-210018-
/O.CAN.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Greene GA-Taliaferro GA-Wilkes GA-
808 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Georgia. A Severe Thunderstorm Watch also remains in
effect until 100 AM EDT for central and east central Georgia.

LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
      3310 8264 3293 8287 3332 8315 3334 8314
      3333 8312 3344 8293 3344 8285 3347 8287
      3351 8282 3351 8275 3358 8271 3361 8265
      3346 8259 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 0008Z 270DEG 37KT 3369 8232 3324 8288 

$$

GAC125-141-301-303-210045-
/O.CON.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Warren GA-Hancock GA-Glascock GA-Washington GA-
808 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WARREN...HANCOCK...GLASCOCK AND NORTHWESTERN WASHINGTON
COUNTIES...

At 808 PM EDT, severe thunderstorms were located along a line
extending from Cherokee Boat Ramp to near Culverton, moving east at
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sandersville, Warrenton, Sparta, Gibson, Norwood, Mitchell, Camak,
Edge Hill, Edgehill, Springfield, Hamburg State Park, Shoals,
Powelton, Agricola, Mesena, Shoulderbone, Bastonville, Cadley, Jewell
and Warthen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
      3310 8264 3293 8287 3332 8315 3334 8314
      3333 8312 3344 8293 3344 8285 3347 8287
      3351 8282 3351 8275 3358 8271 3361 8265
      3346 8259 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 0008Z 270DEG 37KT 3369 8232 3324 8288 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
336 
WWUS52 KFFC 210027
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Thu Jul 20 2023

GAC141-210037-
/O.CAN.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Hancock GA-
827 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
east central Georgia.

LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
      3310 8264 3293 8287 3308 8297 3334 8255
      3335 8255 3331 8239
TIME...MOT...LOC 0027Z 305DEG 37KT 3358 8214 3313 8270 

$$

GAC125-301-303-210045-
/O.CON.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Warren GA-Glascock GA-Washington GA-
827 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WARREN...GLASCOCK AND NORTHWESTERN WASHINGTON
COUNTIES...

At 827 PM EDT, severe thunderstorms were located along a line
extending from Riverside Park to near Edge Hill, moving southeast at
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sandersville, Gibson, Mitchell, Edge Hill, Edgehill, Agricola,
Warthen and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
      3310 8264 3293 8287 3308 8297 3334 8255
      3335 8255 3331 8239
TIME...MOT...LOC 0027Z 305DEG 37KT 3358 8214 3313 8270 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:32 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 20, 7:32 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
732 PM EDT Thu Jul 20 2023

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

-Severe Thunderstorm Watch in effect for northern and eastern GA
-Heat Advisory in effect today for central GA

Rest of Today:

Strong to severe thunderstorms ongoing across parts of central and
eastern TN are expected to move into portions of north Georgia this
afternoon and evening. Best parameter space is over far northern GA
at this time. Effective bulk shear values are close to 30kts. CAPE
is extensive as our very warm afternoon combined with moisture
advection has lead to plenty of surface buoyancy. Given current
coverage over TN, storms will likely merge into more organized
linear complex as they continue to the SE with organized cold pool.
Until that happens, severe hail and wind with both be severe
threats. Once more linear organization occurs, severe wind will
likely be the primary threat. This threat looks like it will move
across north GA SEward into eastern GA, possibly clipping some of
the far northern metro counties. A severe thunderstorm watch has
been issued to cover the most likely areas under threat this
afternoon and evening.

Alongside this, storms have been training in TN today. Cold pool
outflow has been mostly stagnant against the WAA and moisture
advection over the area. Storm motion vectors are well aligned to
run along this boundary, allowing for storms that form along it to
run parallel to it. This has lead to flash flooding concerns, and
those concerns will extend into northern GA. The good news is that
there has been a pick up in the southward motion of the boundary
this afternoon - the bad news is that it is still moving rather
slowly, and storm coverage is increasing overall. Flash flooding
will be a threat in northern GA, especially in any locations that
get impacted by multiple rounds of storms in quick succession with
the very heavy rainfall rates induced in part by our high PWATs
(approaching 1.8" in some places per analysis).

Other thing still going on is the heat. Numerous sites today have
reached the 105 threshold for heat index within the heat advisory,
and those will continue to hang on through early evening. Rain or
clouds may potentially cool a few locations off, but most all of the
current spatial extent of the heat advisory will likely remain clear
through evening. Heat Advisory will remain through 8 PM.

Tonight/Tomorrow:

Going into tonight, system should slowly begin to dissipate with
eastward extent and should push into SC out of CWA. Models have been
indicating some potential redevelopment over the metro and parts of
west GA along the leftover boundary from the earlier convection
during the early morning hours just before sunrise. Not expecting
anything that forms with these to be strong or severe.

Tomorrow will have some storm potential during the afternoon shifted
over the CWA, especially given some remnant outflows that should be
around to aid in convergence and lift. It's gonna be another hot one
for central Georgia, provided we stay mostly clear through the day,
and heat advisory may once again be needed. But uncertainty again on
extent of cold pools and cloud cover will preclude issuance until
evaluation tonight.

Lusk

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

 - A frontal boundary will be the focus for storms over the weekend
with a Marginal Risk (level 1 of 5) for severe storms in central
Georgia.

 - Expect a relative minimum in summertime thunderstorms next Monday
and Tuesday and a warming trend over the course of next week.

Weekend Weather Considerations:

The main driver of our weather over the weekend will be a nearly
stationary frontal boundary draped from west to east across the
region. The general thinking amongst the various options for
deterministic and ensemble guidance is that the front will settle
over central Georgia by Saturday afternoon and linger through
Sunday. Other than the potential for elevated convection north of
the boundary Saturday morning, the greatest potential for
thunderstorms should be along and near the frontal boundary on both
Saturday and Sunday. A potential wrinkle in this outlook would be if
Friday nights convection is particularly widespread and intense.
This could result in a more stable airmass in our region on Saturday
or a more southerly position of the front due to cold pool
interactions. A similar scenario could develop for Sunday if
Saturdays activity is particularly intense. For the time being there
does appear to be a potential for severe thunderstorms in central
Georgia both Saturday and Sunday. The peak risk will likely coincide
with the peak in diurnal heating (between 3 PM and 8 PM) both days.
The primary severe hazard over the weekend should be damaging
downburst winds, with meager shear and sub 6.0 C/km lapse rates
limiting the hail potential.

Regional temperatures and humidity should be bifurcated in the state
on Saturday. Areas like the Atlanta Metro and mountains of north
Georgia that will be north of the boundary should enjoy slightly
below average temperatures (highs in the 80s) and humidity
(dewpoints in the 60s). South of the front temperatures (lower 90)
should be near average, but the humidity (dewpoints in the lower
70s) will have it feeling muggy. Temperatures and dewpoints may
level out in the region a bit on Sunday with the majority of central
and northern Georgia seeing slightly below average humidity and
temperatures.

Big Picture Trends for Next Week:

The main trends for next week should be a gradual upward drift in
temperatures and a relative minimum in diurnally driven convection
early in the week. The primary drivers of the temperature trend
should be a weakening trough over the Eastern U.S. and building
ridge in the Plains. The main factor working against diurnally
driven thunderstorms early next week should be the limited moisture.
The GEFS and EPS means both have precipitable water values falling
into the 0.9 to 1.2 inch range next Monday and Tuesday. This would
be below average for July and would combine with other factors to
limit instability (especially in northern Georgia).

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 727 PM EDT Thu Jul 20 2023

Storms are generally moving out of the metro and AHN sites and
expected to move towards MCN with a tempo until 03z. Kept in a
tempo until 01z for -TSRA for RYY and FTY to account for the
stratiform lightning being observed upstream. Looking at tomorrow
have a PROB30 in for all of the sites to account for scattered
TSRA through the afternoon and early evening. May see some showers
over the metro sites in the 08z timeframe but confidence is lower
so kept it at VCSH.

//ATL Confidence...00Z Update...
Medium to High on tempo and PROB30 timing. Low to medium on
showers coverage tomorrow morning.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  71  87 /  60  40  30  30
Atlanta         76  94  72  87 /  60  50  40  40
Blairsville     67  84  62  80 /  60  50  40  30
Cartersville    73  91  68  85 /  60  60  40  30
Columbus        78  98  74  92 /  20  40  30  60
Gainesville     73  91  70  86 /  60  50  30  30
Macon           77  98  74  92 /  20  40  30  60
Rome            73  91  69  86 /  60  60  40  30
Peachtree City  74  95  71  87 /  40  40  40  40
Vidalia         78  99  76  94 /  30  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ039-049>051-
058>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...Hernandez
LONG TERM....Albright
AVIATION...Hernandez
Hazardous weather outlook, Jul 20, 12:36 PM EDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1236 PM EDT Thu Jul 20 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1236 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory has been issued for areas generally along and
south of a line from LaGrange to Monticello, to Washington. Heat
Index values up to 108 are expected. Take extra precautions to
stay hydrated and limit time outdoors.

There is a Slight Risk (level 2 of 5) of severe weather today. A
thunderstorm complex will move through northern and central
Georgia between 3 PM and midnight tonight. The strongest storms
with this complex may produce damaging winds, frequent lightning
and periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will be possible in the region through next
Wednesday. Storms may become more widespread in the state Friday
afternoon into Saturday, then the greatest coverage is expected
over central and southern Georgia Sunday through Wednesday.
Isolated severe storms, particularly with damaging downburst
winds, could occur through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, Jul 20, 7:12 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Thu Jul 20 2023

GAZ042-052-066-210000-
Carroll GA-Troup GA-Heard GA-
712 PM EDT Thu Jul 20 2023

...Strong thunderstorms will impact portions of southwestern Carroll,
Heard and northern Troup Counties through 800 PM EDT...

At 712 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from Handy to Ranburne, and moving south at 35 mph.

HAZARD...40 mph wind preceding rain or lightning.

SOURCE...Radar indicated.

IMPACT...Strong winds will occur before any rain or lightning. Do
         not wait for the sound of thunder before taking cover.
         Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, Franklin, Hogansville, Bowdon, Ephesus, Centralhatchee,
Roopville, Corinth, Mountville, Louise, Tyus, Roosterville,
Waresville, Frolona, Lowell, Texas, Plant Wansley, Harrisonville,
Hillcrest and Wares Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Georgia. A Severe Thunderstorm Watch also remains in
effect until 100 AM EDT for west central Georgia.

&&

LAT...LON 3352 8505 3328 8496 3328 8495 3327 8495
      3323 8494 3322 8487 3301 8487 3310 8523
      3361 8533
TIME...MOT...LOC 2312Z 012DEG 30KT 3340 8495 3353 8532

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 20, 7:18 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
718 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Tstm Wnd Dmg     2 S Gainesville         34.27N 83.83W
07/20/2023                   Hall               GA   Emergency Mngr

            40 to 50 trees down with power outages
            across Hall County.

&&

KAL
Special weather statement, Jul 20, 7:32 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Thu Jul 20 2023

GAZ054-056-058>061-068-070>073-210015-
Butts GA-Putnam GA-Fayette GA-Lamar GA-Hancock GA-Monroe GA-
Baldwin GA-Jones GA-Jasper GA-Spalding GA-Pike GA-
732 PM EDT Thu Jul 20 2023

...Strong thunderstorms will impact portions of Spalding, Baldwin,
southeastern Fayette, Putnam, Pike, southwestern Hancock, Monroe,
southern Butts, Jones, southern Jasper and Lamar Counties through 815
PM EDT...

At 731 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Eatonton to near McElheneys Crossroads to Digbey, and
moving southeast at 35 mph.

HAZARD...40 to 50 mph wind preceding rain or lightning.

SOURCE...Radar indicated.

IMPACT...Strong winds will occur before any rain or lightning. Do
         not wait for the sound of thunder before taking cover.
         Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Griffin, Milledgeville, Barnesville, Eatonton, Forsyth, Gray,
Zebulon, Flovilla, Milner, Brooks, Molena, Williamson, Orchard Hill,
Meansville, Aldora, East Griffin, Phoenix, Midway-Hardwick,
Meriwether and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central, north central, west central and east central Georgia.

&&

LAT...LON 3308 8305 3305 8305 3290 8350 3292 8370
      3295 8371 3293 8375 3297 8412 3299 8412
      3302 8451 3315 8452 3320 8449 3333 8453
      3324 8379 3343 8326 3340 8324 3340 8321
      3338 8322 3339 8320 3336 8316 3310 8298
TIME...MOT...LOC 2331Z 323DEG 29KT 3334 8332 3320 8377 3327 8447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 20, 7:33 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
733 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     1 ESE Calhoun           34.50N 84.93W
07/20/2023                   Gordon             GA   Broadcast Media

            Exterior wall of a firehouse gym collapsed
            on Curtis Parkway.

&&

KAL
Special weather statement, Jul 20, 7:34 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Thu Jul 20 2023

GAZ030-041-210000-
Polk GA-Haralson GA-
734 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of Haralson and
southwestern Polk Counties through 800 PM EDT...

At 733 PM EDT, a strong thunderstorm was near Esom Hill, or 7 miles
southwest of Cedartown, moving southeast at 40 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Buchanan, Bremen, Tallapoosa, Waco, Draketown, Felton, Eubank Lake,
Esom Hill and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Georgia.

&&

LAT...LON 3399 8535 3395 8505 3390 8505 3390 8504
      3381 8504 3381 8505 3377 8505 3370 8519
      3384 8538 3394 8540
TIME...MOT...LOC 2333Z 299DEG 33KT 3393 8533

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 20, 7:39 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
739 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tstm Wnd Dmg     1 W Mount Vernon        33.83N 83.67W
07/20/2023                   Walton             GA   Emergency Mngr

            Tree down on Wall Road near Monroe.
            Additional reports of several trees down in
            Walton County.

&&

KAL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:15 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 45 more23 hr
Jul 20, 3:20 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union40 min
Jul 20, 4:00 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Union45 min
Jul 20, 4:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield63 min
Jul 20, 4:34 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White41 min
Jul 20, 4:41 PM EDTSpecial Weather StatementFFCGilmer34 min
Jul 20, 4:44 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Whitfield33 min
Jul 20, 5:00 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Gordon, Lumpkin, Pickens and 1 more30 min
Jul 20, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more48 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield38 min
Jul 20, 5:30 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Cherokee, Dawson, Forsyth, Fulton and 3 more45 min
Jul 20, 5:36 PM EDTSpecial Weather StatementFFCBartow24 min
Jul 20, 5:40 PM EDTSevere Thunderstorm WarningFFCCherokee50 min
Jul 20, 5:44 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Floyd, Gordon46 min
Jul 20, 5:49 PM EDTSpecial Weather StatementFFCCobb, Gwinnett26 min
Jul 20, 5:57 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBartow, Chattooga, Cherokee, Cobb, DeKalb, Floyd and 4 more48 min
Jul 20, 6:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBanks, Barrow, Clarke, DeKalb, Gwinnett, Hall and 8 more47 min
Jul 20, 6:23 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton, Henry52 min
Jul 20, 6:27 PM EDTSpecial Weather StatementFFCCarroll, Haralson48 min
Jul 20, 6:35 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fulton, Henry, Newton and 1 more25 min
Jul 20, 6:46 PM EDTSevere Thunderstorm WarningFFCButts, Greene, Hancock, Henry, Jasper, Madison and 7 more59 min
Jul 20, 6:49 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Henry, Spalding41 min
Jul 20, 6:55 PM EDTSpecial Weather StatementFFCNewton, Rockdale35 min
Jul 20, 6:57 PM EDTSpecial Weather StatementFFCPolk33 min
Jul 20, 7:07 PM EDTSpecial Weather StatementFFCClarke38 min
Jul 20, 7:12 PM EDTSpecial Weather StatementFFCHeard48 min
Jul 20, 7:32 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Lamar, Monroe, Pike, Putnam and 1 more43 min
Jul 20, 7:34 PM EDTSpecial Weather StatementFFCHaralson26 min
Jul 20, 7:58 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Wilkinson32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.